New York, 2013Winter Storm in New York, February 27 to 28, 2013
February 27 to 28, 2013 · NWS BTV · 2 events in 2 counties and zones
A dissipating low pressure system across the Great Lakes and strengthening low pressure around the Delmarva peninsula accounted for a general 3 to 8 inch snowfall across northern New York on February 27th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dissipating low pressure system across the Great Lakes and strengthening low pressure around the Delmarva peninsula accounted for a general 3 to 8 inch snowfall across northern New York on February 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 27, 1:41 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 27, 1:41 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
141 AM EST WED FEB 27 2013
.SYNOPSIS...
SURFACE LOW PRESSURE AND ASSOCIATED UPPER LEVEL CIRCULATION WILL
IMPACT THE NORTH COUNTRY ON WEDNESDAY INTO THURSDAY WITH A
MIXTURE OF RAIN AND SNOW. SNOW ACCUMULATIONS WILL RANGE FROM A
DUSTING TO SEVERAL SLUSHY INCHES ACROSS THE VALLEYS AND BETWEEN 4
AND 10 INCHES ACROSS THE EASTERN ADIRONDACKS AND PARTS OF THE
SOUTHERN GREEN MOUNTAINS. IN ADDITION...GUSTY EAST TO SOUTHEAST
WINDS ARE EXPECTED ALONG THE WESTERN SLOPES AND EXPOSED HIGHER
TERRAIN. PERIODS OF RAIN AND SNOW WILL LINGER INTO THURSDAY WITH
SOME ADDITIONAL ACCUMULATION POSSIBLE...WITH TEMPERATURES MAINLY
IN THE 20S MOUNTAINS AND 30S TO NEAR 40 IN THE VALLEYS.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1235 AM EST WEDNESDAY...OVERALL FORECAST IN GOOD SHAPE AS
RADAR REFLECTIVITIES SHOW PRECIP JUST TO OUR SOUTH SURGING
NORTHWARD WITH HRLY QPF RATES GENERALLY LESS THAN A TENTH OF AN
INCH CURRENTLY. FEW LGT SNOW SHOWERS LOOK TO HAVE DEVELOPED AHEAD
OF MAIN PRECIP SHIELD WITH ONLY TRACE TO 0.01 ON AND INCH OF QPF.
STILL EXPECT ONSET OF SNOW FROM MAIN PRECIP SHIELD TO SPREAD
ACROSS S-CENTRAL VT AND THE ADIRONDACKS BETWEEN 06-09Z...AND
ACROSS THE REMAINDER OF THE FORECAST AREA BETWEEN 09-12Z. ACROSS
S-CENTRAL/SERN VT...2-3" OF SNOW IS EXPECTED ON THE GROUND BY 12Z
(7 AM). TEMPERATURES REMAIN IN THE MID 30S LATE THIS EVENING IN
MOST VALLEY LOCATIONS AND WON/T FALL MUCH BEFORE THE
PRECIPITATION BEGINS WITH SELY WINDS AND OVERCAST ALREADY IN
PLACE. HOWEVER... WITH STRONG DEFORMATION/FRONTOGENESIS BAND
MOVING IN THE FORCING AND PRECIPITATION RATES WILL INDUCE BOTH
DYNAMIC AND WET- BULB COOLING AND PCPN SHOULD BE ALL SNOW AS IT
MOVES INTO THE REGION WITH SFC TEMPS STABILIZING 32-33F. STRONG
OROGRAPHIC SIGNATURES STILL EXPECTED IN SNOWFALL RATES AND
ACCUMULATIONS PER NAM AND BTV-4KM AND BTV-12KM MODELS...WITH E-SE
FACING SLOPES FAVORED FOR PERIOD OF HEAVY SNOW STARTING TOWARD
DAYBREAK. THAT AREA FROM LUDLOW TO RANDOLPH IN PARTICULAR WILL
SEE SOME TOUGH TRAVEL...AND I-89 FROM MONTPELIER TO NEAR WHITE
RIVER JCT. WILL BE QUITE DIFFICULT FOR TRAVEL 10-18Z WEDNESDAY.
WILL ALSO SEE ISOLATED POWER OUTAGES DUE TO WEIGHT OF SNOW ON
TREES/POWERLINES ESPECIALLY WINDSOR/ORANGE COUNTIES. SFC WINDS
GENERALLY SE 5-10 MPH...BUT PICKING UP AT RUTLAND AND ALONG THE
IMMEDIATE WRN SLOPES OF THE GREENS WITH GUSTS TO 30-35 MPH BY 09Z
AS P-GRADIENT INCREASES. ALL ADVISORY AND WARNING PRODUCTS REMAIN
IN PLACE AS PREVIOUSLY ISSUED.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
AS OF 315 PM EST TUESDAY...
6 TO 10 INCHES EASTERN DACKS AND SE UPSLOPE AREAS OF THE GREEN
MTNS WITH WINTER STORM WARNING FROM 06Z TONIGHT UNTIL 12Z THURS.
3 TO 6 INCHES FOR NORTHERN/CENTRAL GREEN MOUNTAINS...WESTERN
CPV...AND SLV WITH A WINTER WX ADVISORY.
DUSTING TO 3 INCHES FOR NEK...EASTERN CPV...WESTERN SLOPES...AND
WESTERN DACKS.
A VERY COMPLEX AND DIFFICULT FCST WITH TRRN PLAYING A SIGNIFICANT
IMPACT ON TEMPS/QPF AND ASSOCIATED SNOWFALL. GIVEN...MARGINALLY
COLD TEMPS...FEEL HEAVIEST SNOWFALL WL BE CONFINED ABOVE 1500 FT
ON THE SE UPSLOPE SIDE OF THE GREENS AND DACKS ON WEDS. THIS WL
BE A WET HEAVY SNOWFALL...WITH POTENTIAL ISOLATED/SCATTERED POWER
OUTAGES AND TREES DOWN.
ALSO...THINKING HEAVIEST BAND OF SNOW MAY OCCUR VERY CLOSE TO THE
MORNING COMMUTE ACRS THE CPV ON WEDS...MAKING FOR DIFFICULT
TRAVELING CONDITIONS. EXPECT A QUICK 1 TO 3 INCHES BEFORE HEAVIER
BAND LIFTS NORTH AND CHANGES TO A MIXTURE OF RAIN/SNOW BY EARLY
AFTN. HEAVIER PRECIP RATES SHOULD COOL THE COLUMN ENOUGH TO
PRODUCE A WET SNOW...WITH RATIOS BTWN 8 OR 10 TO 1.
MID/UPPER LVL CYCLONIC CIRCULATION TRACKS ACRS THE OHIO VALLEY
AND INTO THE MID ATLANTIC STATES ALONG WITH THE ASSOCIATED
ELONGATED AREA OF SFC LOW PRES. A BAND OF STRONG 7H FGEN
FORCING...GOOD 850 TO 500MB Q-VECTOR CONVERGENCE AND STRONG 850MB
MOISTURE ADVECTION LIFTS FROM SOUTH TO NORTH ACRS OUR CWA BTWN
10Z AND 18Z WEDS. THIS WL RESULT IN A PERIOD OF MODERATE TO HEAVY
SNOW...ESPECIALLY SE UPSLOPE AREAS OF THE DACKS/GREEN MTNS...WITH
SNOW ACCUMULATION RATES OF 1 TO 2 INCHES PER HR ANTICIPATED. AFT
18Z PLENTY OF UNCERTAINTY TO POSITION OF WELL DEFINED DRY SLOT
AND IMPACTS TO OUR AREAL COVERAGE/INTENSITY OF PRECIP. WL TREND
THE GFS/ECMWF MODELS WHICH KEEPS DRY SLOT SOUTH OF OUR CWA...BUT
STILL ANTICIPATE PRECIP TO BECM SCATTERED ON WEDS AFTN.
SNOWFALL/QPF... GIVEN TRACK OF SYSTEM TRRN WL HAVE A HUGE IMPACT
ON TEMPS/QPF AND ASSOCIATED SNOWFALL. WL USE HIGH RESOLUTION 4KM
BTV WRF TO HIGHLIGHT UPSLOPE REGIONS OF THE DACKS AND
SOUTHERN/CENTRAL GREENS WITH HIGHER QPF/SNOWFALL AND THE LESS
AMOUNTS ON THE DOWNSLOPE SIDE...WESTERN SLOPES/NEK AND PARTS OF
THE WESTERN DACKS. QPF WL RANGE BTWN 0.75 TO
1.0"...KILLINGTON/LUDLOW TO RANDOLPH/BROOKFIELD AND ACRS THE
EASTERN DACKS TO 0.50 TO 0.75" MTNS OF NORTHERN/CENTRAL VT AND
SLV TO 0.15 TO 0.30 ACRS PORTIONS OF THE EASTERN CPV/WESTERN
SLOPES AND NEK. HOWEVER...AS BACKSIDE DEFORMATION FROM CLOSED
5H/7H CIRCULATION SETUP WEDS NIGHT/THURS...ADDITIONAL QPF WL BE
POSSIBLE WESTERN SLOPE/DACKS. SNOWFALL WL RANGE BTWN 6 AND 10
INCHES SE UPSLOPE PORTIONS OF THE DACKS AND SOUTHERN/CENTRAL
GREENS TO A DUSTING TO 3 INCHES CPV/WESTERN SLOPES/NEK THRU 00Z
THURSDAY. HAVE PLACED 3 TO 6 INCHES ACRS THE SLV AND WINTER WX
ADVISORY...AS NE CONVERGENCE...GOOD DEEP LAYER MOISTURE...AND
BACKSIDE DEFORMATION ZN DEVELOPS ACRS THIS REGION ON WEDS NIGHT.
TEMPS... THERMAL PROFILES WL BE VERY TRRN AND PRECIP DRIVEN ON
WEDS...THINKING COLDEST TEMPS WL BE ABOVE 1500 FT ON SE UPSLOPE
AREAS AND ACRS PORTIONS OF THE NORTHERN SLV ASSOCIATED WITH NE
SFC FLW. HOWEVER...WITH NO COLD AIR LOCKED IN PLACE...NOT
ANTICIPATING MUCH FREEZING RAIN. THE STRONG SE UPSLOPE FLW WL
CAUSE THE AIR TO RISE AND AS THIS OCCURS IT WL COOL...AND WL KEEP
TEMPS MAINLY IN THE U20S TO L30S. MEANWHILE...THE DOWNSLOPE FLW
WL CAUSE THE AIR TO WARM...WITH HIGHS ON WEDS EXPECTED TO BE IN
THE U30S TO L40S WESTERN SLOPES/EASTERN CPV/NEK...AND WESTERN
DACKS WITH MID 30S WESTERN CPV (PBG)/SLV (MSS). FEEL AS PERIODS
OF HEAVIER PRECIP OCCURS...THE COLUMN WL COOL JUST ENOUGH TO
SUPPORT SNOW...ESPECIALLY WEDS MORNING...BUT DURING LIGHTER
PRECIP...A MIXTURE OF RAIN/SNOW WL OCCUR ACRS THE VALLEYS.
WINDS... A LOW LEVEL JET WITH SOUTHEAST WINDS FROM 60-80 KNOTS AT
850 MB AND EAST-SOUTHEAST WINDS FROM 40-60 KNOTS AT 925 MB MOVES
OVERHEAD ON WEDNESDAY. DOWNSLOPE WIND SIGNATURE OF STRONG OMEGA
COUPLETS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS AS WELL AS
3-4MB DIFFERENCE IN SURFACE PRESSURE ACROSS THE SPINE OF THE
GREEN MOUNTAINS APPEAR IN BOTH LOCAL BTV 4KM WRF AND NAM MODEL
FORECASTS. HOWEVER TEMPERATURE INVERSION WILL BE QUITE LOW DURING
THE DAY ON WEDNESDAY (AROUND 2000 FEET) AND SHOULD REMAIN BELOW
MOUNTAIN TOP WITH THE CORE OF THE STRONGEST WINDS ABOVE THE
BOTTOM OF THE INVERSION...SO A WIDESPREAD DOWNSLOPE WIND EVENT IS
NOT ANTICIPATED. THAT BEING SAID...FORECAST WINDS AT THE BOTTOM
OF THE INVERSION REACH 50 KNOTS LATE WEDNESDAY MORNING AND
WEDNESDAY AFTERNOON...SO PEAK WIND GUSTS FROM 45-55 MPH STILL
EXPECTED...ESPECIALLY IN THE HIGHER ELEVATIONS AND THROUGH THE
MOUNTAIN GAPS OF RUTLAND AND ADDISON COUNTIES. THE WIND THREAT
LESSENS HEADING INTO THE FAR NORTHERN GREENS AS THE LOW LEVEL JET
WEAKENS AND LIFTS AS IT MOVES OVER THE AREA. THEREFORE HAVE
ISSUED A WIND ADVISORY FROM 10Z WEDNESDAY THROUGH 00Z THURSDAY
5AM-7PM WEDNESDAY) FOR RUTLAND...EASTERN ADDISON...AND EASTERN
CHITTENDEN COUNTIES.
WEDS NIGHT/THURSDAY...MID/UPPER LVL CIRCULATION WL CONT TO IMPACT
FA WITH GOOD DEEP LAYER MOISTURE IN PLACE AND SOME 850 TO 500MB
UVVS. DIFFICULT TO PIN POINT EXACT PLACEMENT OF HEAVIEST
QPF...BUT THINKING WITH SLV CONVERGENCE AND GOOD 850 TO 700MB
DEFORMATION ZNS...ADDITIONAL SNOWFALL WL BE POSSIBLE ACRS THE SLV
ON WEDS NIGHT AND PORTIONS OF THE DACKS/WESTERN SLOPES. BL TEMPS
SHOULD COOL ENOUGH TO SUPPORT SNOW EVERYWHERE OVERNIGHT
WEDS...BUT WL ONCE AGAIN WARM INTO THE 30S TO NEAR 40 IN THE
VALLEYS ON THURS...SUPPORTING A MIXTURE OF RAIN/SNOW. SOME
ADDITIONAL LIGHT SNOW ACCUMULATION WL BE POSSIBLE ON
THURS...ESPECIALLY ABOVE 1500 FT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 231 PM EST TUESDAY...FOR THE EXTENDED PERIOD...THE ENTIRE
NORTHEAST REGION WILL REMAIN UNDER BROAD NNE FLOW/CIRCULATION DUE
TO BLOCKED LOW SOUTH OF THE CANADIAN MARITIMES. THIS WILL ALLOW
FOR AMPLE ATLANTIC MOISTURE TO CONTINUOUSLY WORK THRU THE CWA
BRINGING CHANCE FOR PRECIP. BECAUSE OF THE NORTH WIND
ORIENTATION...EXPECTING MAINLY FOCUS FOR ANY -SW TO BE OVER
NORTHERN ZONES...ESPECIALLY THE HIR TRRN OF DACKS/NC NE VT. HAVE
KEPT CONCENTRATION OF HIR POPS THERE THRU PERIOD...CONSISTENT WITH
PREVIOUS FORECAST ISSUANCE. SOME MDL DIVERGENCE LATE IN PERIOD FOR
NEXT TUESDAY AS GFS SHOWS MORE DRYING W/ ARRIVAL OF SFC
RIDGE...WHEREAS ECMWF KEEPS AFOREMENTIONED SETUP. AS A RESULT OF
PERSISTENT CLD COVER...NOT EXPECTING MUCH IN HIGHS/LOWS FOR THE
PERIOD. CD AIR COMING IN ON WEST SIDE OF SYSTEM WILL KEEP TEMPS AT
OR JUST BLW NORMAL PUTTING HIGHS AROUND M20S-M30S AND LOWS MAINLY
IN THE TEENS TO L20S(SOME ISOLATED LOW SINGLE NUMBERS IN DACKS
LATE).
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...A LOW PRESSURE AREA OVER EASTERN VIRGINIA
AT 06Z WEDNESDAY WILL MOVE NORTH AND BE OVER LAKE ONTARIO BY 06Z
THURSDAY. CEILINGS TO LOWER TO MVFR/IFR THIS MORNING WITH A MIX OF
PRECIPITATION TYPES EXPECTED FROM RAIN...SNOW...SLEET AND FREEZING
RAIN. TIMING OF WHEN THESE VARIOUS PRECIPITATION TYPES WILL BEGIN
AND END IS DIFFICULT...BUT EXPECTING A MIX OF MAINLY RAIN AND SNOW
THROUGH THE PERIOD...WITH A MIX TO RAIN MORE LIKELY IN VALLEY LOCATIONS.
SURFACE PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION TODAY...SO EXPECTING
SURFACE WINDS GUSTS AT OR ABOVE 20 KNOTS TODAY. A CLOSED UPPER LOW
WILL MOVE INTO THE REGION TONIGHT...SO EXPECTING ANY MIXED PRECIPITATION
TO CHANGE BACK TO ALL SNOW AFTER 00Z THURSDAY...AS DYNAMICAL
COOLING ALOFT WILL BEGIN AS THE CLOSED UPPER LOW MOVES INTO THE
REGION TONIGHT.
OUTLOOK 06Z THURSDAY THROUGH SUNDAY...
06Z THURSDAY THROUGH 12Z SATURDAY...AREAS MVFR/IFR IN RAIN AND
SNOW SHOWERS WITH RAIN SHOWERS MAINLY IN VALLEY LOCATIONS DURING
THE DAY. WHILE PRECIPITATION BECOMES MORE INTERMITTENT BY
FRIDAY...MVFR/IFR CEILINGS MAY PERSIST INTO FRIDAY NIGHT.
12Z SATURDAY ONWARD...GENERALLY IMPROVING CONDITIONS AS SFC HIGH
PRESSURE BEGINS TO BUILD OVER THE NORTHERN GREAT LAKES FROM
CANADA...WITH A FEW SNOW SHOWERS PSBL IN NRLY FLOW.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR VTZ003-
006>008.
WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 7 PM EST THIS
EVENING FOR VTZ011-017>019.
WINTER STORM WARNING UNTIL 7 AM EST THURSDAY FOR VTZ010-012-
019.
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR NYZ026>028-
035-087.
WINTER STORM WARNING UNTIL 7 AM EST THURSDAY FOR NYZ031-034.
&&
SYNOPSIS...TABER
NEAR TERM...BANACOS/KGM/TABER
SHORT TERM...TABER/MUCCILLI
LONG TERM...JN
AVIATION...WGH/JNHazardous weather outlook, Feb 26, 3:32 PM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
332 PM EST TUE FEB 26 2013
NYZ031-034-VTZ010-012-272045-
WESTERN CLINTON-WESTERN ESSEX-ORANGE-WINDSOR-
332 PM EST TUE FEB 26 2013
...WINTER STORM WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ019-272045-
EASTERN RUTLAND-
332 PM EST TUE FEB 26 2013
...WINTER STORM WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026>028-035-087-VTZ003-006>008-272045-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-ORLEANS-LAMOILLE-CALEDONIA-
WASHINGTON-
332 PM EST TUE FEB 26 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ029-030-272045-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
332 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SNOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE THROUGH THE
MORNING COMMUTE. THE HEAVIEST SNOW WILL FALL BETWEEN 8 AM AND
NOON BEFORE MIXING WITH OR CHANGING OVER TO RAIN. THE MIX OF RAIN
AND SNOW WILL CHANGE BACK OVER TO SNOW SHOWERS WEDNESDAY NIGHT.
TOTAL SNOW ACCUMULATIONS FROM 1 TO 3 INCHES ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ001-002-005-009-016-272045-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-
332 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND NORTHWEST
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SNOW WILL DEVELOP FROM SOUTH TO NORTH LATE TONIGHT AND SPREAD OVER
THE ENTIRE CHAMPLAIN VALLEY AND WESTERN SLOPES REGION EARLY
WEDNESDAY MORNING. THE HEAVIEST SNOW WILL FALL BETWEEN 7 AM AND
NOON...THEREFORE IMPACTING WEDNESDAY MORNINGS COMMUTE. THE SNOW
WILL THEN MIX WITH OR CHANGE TO RAIN FOR WEDNESDAY AFTERNOON.
TOTAL SNOW ACCUMULATIONS FROM 1 TO 3 INCHES ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ011-272045-
WESTERN RUTLAND-
332 PM EST TUE FEB 26 2013
...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SNOW WILL DEVELOP FROM SOUTH TO NORTH LATE TONIGHT AND SPREAD OVER
THE ENTIRE CHAMPLAIN VALLEY AND WESTERN SLOPES REGION EARLY
WEDNESDAY MORNING. THE HEAVIEST SNOW WILL FALL BETWEEN 7 AM AND
NOON...THEREFORE IMPACTING WEDNESDAY MORNINGS COMMUTE. THE SNOW
WILL THEN MIX WITH OR CHANGE TO RAIN FOR WEDNESDAY AFTERNOON.
TOTAL SNOW ACCUMULATIONS FROM 1 TO 3 INCHES ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ004-272045-
ESSEX-
332 PM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PERIODS OF LIGHT SNOW WILL DEVELOP WEDNESDAY MORNING ACROSS ESSEX
COUNTY VERMONT AND CONTINUE THROUGH THE AFTERNOON HOURS. THE
HEAVIEST SNOW WILL FALL BETWEEN 8 AM AND 1 PM. TOTAL SNOW
ACCUMULATIONS FROM 1 TO 3 INCHES ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ017-018-272045-
EASTERN CHITTENDEN-EASTERN ADDISON-
332 PM EST TUE FEB 26 2013
...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND NORTHWEST
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SNOW WILL DEVELOP FROM SOUTH TO NORTH LATE TONIGHT AND SPREAD OVER
THE ENTIRE CHAMPLAIN VALLEY AND WESTERN SLOPES REGION EARLY
WEDNESDAY MORNING. THE HEAVIEST SNOW WILL FALL BETWEEN 7 AM AND
NOON...THEREFORE IMPACTING WEDNESDAY MORNINGS COMMUTE. THE SNOW
WILL THEN MIX WITH OR CHANGE TO RAIN FOR WEDNESDAY AFTERNOON.
TOTAL SNOW ACCUMULATIONS FROM 1 TO 3 INCHES ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Western Clinton
- When
- February 27, 3:00 AM EST to February 28, 12:00 AM EST
- Where
- Western Clinton forecast zone
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
A general 5 to 9 inches of snow fell across western Clinton county, while 3 to 6 inches fell in the Champlain Valley.
Winter Storm, Western Essex
- When
- February 27, 3:00 AM EST to February 28, 12:00 AM EST
- Where
- Western Essex forecast zone
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
A general 5 to 9 inches of snow fell across western Essex county, while 3 to 6 inches fell in the Champlain Valley.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, February 27, 2013$30,000 · 1 event
- Winter Storm in Vermont, February 27 to 28, 2013$20,000 · 2 events
- Winter Weather in North Carolina, February 27 to 28, 20137 events
- Heavy Snow in Maine, February 27 to 28, 20136 events
- Heavy Snow in New Hampshire, February 27 to 28, 20134 events
- Coastal Flood in New York, February 27, 20134 events
- Winter Storm and Winter Weather in Vermont, February 27 to 28, 20133 events
- Heavy Snow and Winter Weather in Massachusetts, February 27 to 28, 20132 events
- Coastal Flood in Connecticut, February 27, 20132 events
- Winter Weather in Massachusetts, February 27 to 28, 20131 event
- Strong Wind in New York, February 27, 2013$10,000 · 1 event
- Winter Weather in New Hampshire, February 27, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427968, 427970.